MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 90-9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Chest Pain (1776); Dysphagia/ Odynophagia (1815); Laceration(s) of Esophagus (2398)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: standard versus simplified radiofrequency ablation protocol for barrett¿s esophagus: comparative analysis of the whole treatment pathway source: tan wei keith et al.Standard versus simplified¿ endoscopy international open 2020; 08: e189¿e195 date of publication: 22.01.2020.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pli 10: according to the literature source of the study performed between january 2007 and august 2017, 5 patients developed strictures and dilations was done after the radio frequency procedure.The comparison of two rfa protocols which was 1 non label ( standard) and 1 off label ( simplified) had multiple adverse event.10 patients developed esophageal strictures following rfa (1 patient in standard group and 9 patients in simplified group), which were classified by the authors as ¿complications from rfa¿.Strictures were dilated, with a median of 1 dilation session required.2 patients required >2 dilations (1 patient required 2 dilations, 1 patient required 7 dilations).The simplified protocol was associated with 11 times greater odds of developing strictures compared to the standard protocol.Type of rfa device was not associated with risk of stricture.Of the 12 patients that needed rescue-emr, 1 patient developed a stricture.2 patients treated with the standard protocol had serious adverse events as judged by the authors.1 patient had symptomatic atrial fibrillation within 36hr of two ablation sessions (1 circumferential and 1 focal) and needed pharmacological cardioversion.1 patient had severe chest pain and dysphagia within 48hr of rfa and was admitted, but this was not related to esophageal stricture and was managed with analgesia and iv fluids.1 patient treated with the simplified protocol had a serious adverse event.There was no evidence of active bleeding and the patient was observed for 24hr before being discharged.Article: standard versus simplified radiofrequency ablation protocol for barrett¿s esophagus: comparative analysis of the whole treatment pathway author: wei keith tan published online: 2020-01-22.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key10017031
Report Number3004904811-2020-00010
Device Sequence Number2167977
Product Code GEI
UDI-Device Identifier10884521189362
UDI-Public10884521189362
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90-9100
Device Catalogue Number90-9100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2020
Initial Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR